Is there any alternative for Wysolone?
Q: My 39 years old mother is suffering from joint pain. She has been taking Wysolone 5 mg twice a day for the last 21 years. Two years ago she suffered from brain haemorrhage and her facial skin became reddish in colour. I came to know that these were the side effects of Wysolone. But if she doesn't take the medicine, she is unable to wake up from the bed and her joints swell too. She tried to stop taking Wysolone, but she couldn't. Can you suggest any alternative for this?
A:Wysolone (prednisolone) is a steroid and should not have been used for so long. Apart from other side effects it causes increase in the pressure in the brain and hence should not be taken by patients who have suffered stroke, particularly haemorrhagic stroke. There are many types of arthritis such as osteoarthritis, rheumatoid arthritis etc. There are many alternative medicines, which can be prescribed by an orthopaedic surgeon or rheumatologist.